Alert archive / Colorado / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 299, NWS Pueblo, CO

August 18, 2018Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 18, 2018, 5:53 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2018, 5:53 PM MDT (23:53 UTC)
Expired
Aug 18, 2018, 6:23 PM MDT
In force
30 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Kiowa County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 150 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 12:47 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1881 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

420 
WUUS55 KPUB 182353
SVRPUB
COC061-099-190045-
/O.NEW.KPUB.SV.W.0299.180818T2353Z-180819T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
553 PM MDT SAT AUG 18 2018

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Prowers County in southeastern Colorado...
  Southeastern Kiowa County in southeastern Colorado...

* Until 645 PM MDT.

* At 553 PM MDT, a severe thunderstorm was located near Bristol, or
  10 miles east of Lamar, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Holly, Granada, Hartman and Bristol. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3797 10251 3821 10257 3839 10205 3803 10205
TIME...MOT...LOC 2353Z 220DEG 10KT 3810 10243 

HAIL...1.25IN
WIND...60MPH
 
$$

kam
3 follow-up statements
913 
WWUS55 KPUB 190003
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
603 PM MDT SAT AUG 18 2018

COC061-099-190045-
/O.CON.KPUB.SV.W.0299.000000T0000Z-180819T0045Z/
Prowers CO-Kiowa CO-
603 PM MDT SAT AUG 18 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...

At 603 PM MDT, a severe thunderstorm was located near Bristol, or 9
miles east of Lamar, moving north at 5 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Holly, Granada, Hartman and Bristol. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3797 10251 3821 10257 3839 10205 3803 10205
TIME...MOT...LOC 0003Z 181DEG 6KT 3811 10245 

HAIL...1.25IN
WIND...60MPH
 
$$

28
112 
WWUS55 KPUB 190011
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
611 PM MDT SAT AUG 18 2018

COC061-099-190045-
/O.CON.KPUB.SV.W.0299.000000T0000Z-180819T0045Z/
Prowers CO-Kiowa CO-
611 PM MDT SAT AUG 18 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...

At 611 PM MDT, a severe thunderstorm was located near Bristol, or 10
miles east of Lamar, moving northeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Holly, Granada, Hartman and Bristol. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3797 10251 3821 10257 3839 10205 3803 10205
TIME...MOT...LOC 0011Z 218DEG 7KT 3812 10243 

HAIL...1.00IN
WIND...60MPH
 
$$

kam
099 
WWUS55 KPUB 190023
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
623 PM MDT SAT AUG 18 2018

COC061-099-190032-
/O.CAN.KPUB.SV.W.0299.000000T0000Z-180819T0045Z/
Prowers CO-Kiowa CO-
623 PM MDT SAT AUG 18 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

LAT...LON 3797 10251 3821 10257 3839 10205 3803 10205
TIME...MOT...LOC 0020Z 220DEG 10KT 3815 10240 

$$

kam

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:46 PM MDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 18, 3:46 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
346 PM MDT Sat Aug 18 2018

.SHORT TERM...(This evening through Sunday)
Issued at 313 PM MDT Sat Aug 18 2018

Will keep discussion relatively brief due to ongoing/active
meteorological conditions over eastern portions of the CWA.

Currently, a Severe Thunderstorm Watch is in effect from the
Interstate 25 corridor into the southeastern Colorado plains until 8
PM MDT this evening with 3:40 PM MDT recent radar returns indicating
strongest storms over portions of Las Animas and Baca counties.

Recent satellite water vapor imagery and high resolution models
indicate that shortwave trough producing large-scale ascent in
combination with moderate to strong surface heating helping to
generate strong to severe thunderstorms over sections of
southeastern Colorado this afternoon.

Latest HRRR, NamNest and other high resolution models indicate that
storms currently over the I-25 corridor will push into the far
southeastern Colorado counties into 02Z Sunday before shifting east
of the Colorado/Kansas/New Mexico/Oklahoma borders around 0430Z
Sunday with weaker secondary storms attempting to impact eastern
sections of the CWA from approximately 05Z to 10Z tonight.

Recent computer simulations/forecast soundings still suggest that
decreased storm activity will be noted Sunday as projected
precipitable water values along the Interstate 25 corridor decrease
to around 0.65 inches by Sunday afternoon in comparison to 1.25
Saturday afternoon. In addition, slightly below seasonal
temperatures and gusty northerly winds in the 15 to 35 mph range are
expected over many eastern locations Sunday afternoon.

.LONG TERM...(Sunday night through Saturday)
Issued at 313 PM MDT Sat Aug 18 2018

...Decreased Storm Chances Monday but then Increasing Again...

With the exception of Monday looking like a down day in convection,
the pattern will be active again after that. On Monday, upper high
pressure will amplify over Colorado, putting a lid on most
convection.  There will probably still be some isolated cells around
but nothing too impressive looking at this time.

Tuesday was looking like a down day, too, but it is starting to
look a bit different in recent model runs. The ECMWF started
hinting at this first, showing a shortwave clipping northern
Colorado during the afternoon. The GFS originally had a ridge
remaining intact over Colorado Tuesday, but now is also showing a
shortwave clipping the region in the last couple runs. So, time
to start trending upward on the convective threat this day. Shear
looks fairly decent, 35-45 kts, so could be some rotating storms
and severe weather to deal with this day. Will have to see if this
trend continues.

Wednesday also looks like a decent chance of thunderstorms with a
decent severe weather threat.  Shear is again coming in around 35-45
kts, maybe just a tad higher than on Tuesday.

Thursday looks a bit drier under brief ridging but there will still
be storms around.  Severe threat currently looks lower this day.
Then, Friday and Saturday, could be more active again with the
ridge flattening and more shortwaves moving through. But, this is
a long way out and very subject to change.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 313 PM MDT Sat Aug 18 2018

For KCOS...Thunderstorms will be possible until around 00Z/19th.
The stronger thunderstorms will be capable of producing hail, gusty
winds and locally heavy rainfall during this time-frame. Then,
generally VFR conditions are anticipated from later this evening
into Sunday at the KCOS taf site.

For KPUB...Thunderstorms will be possible until around 01Z/19th. The
stronger thunderstorms will be capable of producing hail, gusty
winds and locally heavy rainfall during this time-frame. VFR
conditions are then projected from later this evening into Sunday.

For KALS...VCTS expected until around 00Z/19th, with VFR conditions
then expected from later this evening into Sunday.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...77
LONG TERM...LW
AVIATION...77
Hazardous weather outlook, Aug 18, 11:09 AM MDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1109 AM MDT Sat Aug 18 2018

COZ058>089-093>099-191715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1109 AM MDT Sat Aug 18 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will move into the Interstate 25 corridor
by early this afternoon and then spread eastward into the
southeastern Colorado plains from later this afternoon into this
evening. A few storms along and east of the I-25 corridor may
become severe, with hail to the size of ping pong balls and wind
gusts around 60 mph. Storms may also produce locally heavy rain,
leading to possible flash flooding, especially over recent burn
scars, locations that have received recent heavy rainfall and
across the eastern plains. Outside of the severe thunderstorms,
other storms that develop across southern Colorado this afternoon
and evening will be capable of producing hazardous lightning,
gusty winds around 45 mph, and small hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday and Monday will be relatively dry compared to recent days,
with only isolated storms expected to be confined to the high
terrain. The main hazard with these storms will be lightning.
Thunderstorm activity should pick up again Tuesday and Wednesday,
with storms developing over the high terrain and spreading east
onto the I-25 corridor and eastern plains. Storms on Tuesday and
Wedensday will be capable of producing small hail, wind gusts to
45 mph, heavy rain, and lightning. A few of these storms could
produce hail to one inch in diameter and wind gusts to 60 mph.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
possible this afternoon and evening.

In the hours before

Special weather statement, Aug 18, 2:59 PM MDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
259 PM MDT SAT AUG 18 2018

COZ094-182145-
Eastern Las Animas County CO-
259 PM MDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 345 PM MDT...

At 259 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Kim, or 32 miles northeast of Des Moines. This storm
was nearly stationary.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

LAT...LON 3708 10349 3718 10311 3700 10310 3700 10350
TIME...MOT...LOC 2059Z 251DEG 2KT 3700 10332

kam
Special weather statement, Aug 18, 3:56 PM MDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
356 PM MDT SAT AUG 18 2018

COZ094-099-182245-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
356 PM MDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES UNTIL 445 PM MDT...

At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Kim, or 34 miles west of Springfield, moving
southeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

LAT...LON 3736 10337 3744 10317 3732 10292 3700 10277
      3700 10336
TIME...MOT...LOC 2156Z 333DEG 12KT 3734 10324

kam
Special weather statement, Aug 18, 4:30 PM MDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
430 PM MDT SAT AUG 18 2018

COZ094-097>099-182315-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
430 PM MDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...
NORTHWESTERN BACA...EASTERN LAS ANIMAS AND SOUTHEASTERN BENT COUNTIES
UNTIL 515 PM MDT...

At 430 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Pritchett, or 25 miles west of Springfield, moving
east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Springfield, Pritchett and Two Buttes Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

LAT...LON 3745 10321 3766 10305 3764 10252 3727 10251
      3731 10293
TIME...MOT...LOC 2230Z 273DEG 19KT 3745 10307

kam
Special weather statement, Aug 18, 4:53 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pueblo CO
453 PM MDT SAT AUG 18 2018

COZ079-080-086>088-182345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
453 PM MDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO...NORTH
CENTRAL LAS ANIMAS AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 545 PM
MDT...

At 452 PM MDT, trained weather spotters reported a strong
thunderstorm 12 miles east of Greenhorn Mountain, or 28 miles south
of Pueblo, moving southeast at 20 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Greenhorn Mountain, Rye and Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

LAT...LON 3785 10507 3804 10491 3787 10425 3752 10455
TIME...MOT...LOC 2252Z 301DEG 18KT 3787 10479

kam
Special weather statement, Aug 18, 5:11 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
511 PM MDT SAT AUG 18 2018

COZ097>099-190000-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
511 PM MDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PROWERS...NORTHWESTERN
BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 600 PM MDT...

At 511 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Two Buttes Reservoir, or 22 miles north of
Springfield, moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Two Buttes and Two Buttes Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

LAT...LON 3741 10288 3777 10294 3812 10236 3761 10209
TIME...MOT...LOC 2311Z 238DEG 27KT 3773 10272

kam
Special weather statement, Aug 18, 5:44 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
544 PM MDT SAT AUG 18 2018

COZ096-098-190030-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
544 PM MDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES UNTIL 630 PM MDT...

At 544 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Hartman, or 14 miles northwest of Coolidge, moving
east at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hartman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

LAT...LON 3811 10225 3829 10226 3835 10204 3808 10205
TIME...MOT...LOC 2344Z 250DEG 9KT 3821 10216

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:14 PM MDTSpecial Weather StatementPUBBent16 min
Aug 17, 6:24 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa51 min
Aug 17, 7:05 PM MDTSevere Thunderstorm WarningPUBKiowa40 min
Aug 17, 7:35 PM MDTAreal Flood AdvisoryPUBEl Paso115 min
Aug 17, 9:32 PM MDTAreal Flood AdvisoryPUBEl Paso94 min
Aug 18, 12:24 PM MDTSpecial Weather StatementPUBEl Paso51 min
Aug 18, 12:35 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
Aug 18, 1:10 PM MDTAreal Flood AdvisoryPUBCostilla, Huerfano3 hr
Aug 18, 1:20 PM MDTSpecial Weather StatementPUBHuerfano40 min
Aug 18, 1:45 PM MDTSpecial Weather StatementPUBPueblo45 min
Aug 18, 1:49 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas26 min
Aug 18, 2:12 PM MDTSevere Thunderstorm WarningPUBLas Animas31 min
Aug 18, 2:57 PM MDTSpecial Weather StatementPUBLas Animas33 min
Aug 18, 2:59 PM MDTSpecial Weather StatementPUB46 min
Aug 18, 3:21 PM MDTSevere Thunderstorm WarningPUBLas Animas39 min
Aug 18, 3:56 PM MDTSpecial Weather StatementPUBBaca49 min
Aug 18, 4:30 PM MDTSpecial Weather StatementPUBBaca45 min
Aug 18, 4:53 PM MDTSpecial Weather StatementPUBHuerfano52 min
Aug 18, 5:11 PM MDTSpecial Weather StatementPUBProwers49 min
Aug 18, 5:16 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers32 min
Aug 18, 5:44 PM MDTSpecial Weather StatementPUBProwers46 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.